I'm also on Anastrazole, but my oncologist only prescribed Adcal without the Vit D3. However my rheumatologist insisted I have Adcal + D3 as I have RA which puts me at risk for osteoporosis, and my mum and gran both had it. My dexa scan found bone thinning so I have osteopenia already. I think it's only the aromatase inhibitors that cause bone thinning.
I'm on anastrozole, but thought I'd add to this.
I had a dexa scan and was found to be borderline, but the doctor who checks the scan recommended that my GP should prescribe calcium with Vit D. I had already bought a pack of calcium/magnesium as I was aware of the problems with hormone therapy, and been taking them for about 2 weeks by the, as I knew anastrozole depleted the bones, but my GP wrote me a prescription for the recommended tablets on Wednesday. She knows I'm exposed to a lot of sunshine, being in the south of France for half the year, although I've been 'grounded' in UK since March due to breast cancer and long waiting periods, but felt that more vit D was needed. The oncologist had just said to speak to my GP about supplements; the drugs will usually come from the GPs budget, so your GP is the one to go to, so don't wait for your oncologist.
When I was prescribed Letrozole I was given a bone scan and given Calcium and vitamin D. I was told that Letrozole thins the bones. you should see your doctor.
well I certainly hope so, as I have been supplied both by my oncologist, my bone density scan was normal, but I was still advised to take calcium supplemmets.
I'm very surprised that if you're prescribed letrozole you are not also prescribed calcium/vit D3 supplements. Unfortunatey, bone thinning is a relatively common side-effect of letrozole so I suggest you go back to your doctor and check out why you have not been prescribed calcium. Personally I'm not going to make any recommendations as there may be other medical reasons why you have not been given calcium supplements.